×

zbMATH — the first resource for mathematics

Coagulation-diffusion systems: Derivation and existence of solutions for the diffuse interface structure equations. (English) Zbl 0732.35103
This paper considers an infinite system of partial differential equations, the coagulation-diffusion equations, which add spatial diffusion to the classical coagulation equations. The main emphasis is placed on deriving an infinite system of ordinary differential equations which describe the structured interface between reacting coagulation and dilute concentration. Existence of solutions to the interfacial equations is proven under special boundary conditions.
Reviewer: M.Slemrod

MSC:
35R15 PDEs on infinite-dimensional (e.g., function) spaces (= PDEs in infinitely many variables)
34G20 Nonlinear differential equations in abstract spaces
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Binder, K., Theory for the dynamics of clusters, II. critical diffusion in binary systems and the kinetics for phase separation, Phys. rev. B, 15, 4425-4447, (1977)
[2] Oshanin, G.S.; Burlatsky, S.F., Fluctuation-induced kinetics of reversible coagulation, J. phys. A, 22, L973-L976, (1989)
[3] van Dongen, P.G.J., Spatial fluctuations in reaction-limited aggregation, J. stat. phys., 54, 221-271, (1989)
[4] van Dongen, P.G.J., Spatial fluctuations in reaction-diffusion systems: a model for exponential growth, J. stat. phys., 58, 87-115, (1990)
[5] Leyvraz, F.; Tschudi, H.R., Singularities in the kinetics of coagulation processes, J. phys. A, 14, 3389-3405, (1981) · Zbl 0481.92020
[6] Leyvraz, F., Existence and properties of post-gel solutions for the kinetic equations of coagulation, J. phys. A, 16, 2861-2873, (1983)
[7] McLeod, J.B., On an infinite set of non-linear differential equations, Quart. J. math. ser. 2, 13, 119-128, (1962) · Zbl 0109.31501
[8] Ball, J.M.; Carr, J.; Penrose, O., The Becker-Döring cluster equations: basic properties and asymptotic behaviour of solutions, Commun. math. phys., 104, 657-692, (1986) · Zbl 0594.58063
[9] Ball, J.M.; Carr, J., The discrete coagulation-fragmentation equations: existence, uniqueness and density conservation, J. stat. phys., (1990), in press · Zbl 1217.82050
[10] Coddington, E.A.; Levinson, N., Theory of ordinary differential equations, (1955), McGraw-Hill New York · Zbl 0042.32602
[11] Mawhin, J., Topological degree methods in nonlinear boundary value problems, () · Zbl 0414.34025
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.